Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

Plastic design of beams and plane frames for minimum material consumption


Author: Jacques Heyman
Journal: Quart. Appl. Math. 8 (1951), 373-381
MSC: Primary 73.2X
DOI: https://doi.org/10.1090/qam/39533
MathSciNet review: 39533
Full-text PDF Free Access

Abstract | Similar Articles | Additional Information

Abstract: This paper is concerned with the design of plane frames in such a way that the material consumption is a minimum. The method of solution is to set up linear inequalities for the variables involved, and to solve these inequalities by the Dines$ ^{1}$ method. Three slightly different classes of problem are treated; collapse design under fixed loads, collapse design under varying loads, and shakedown design under varying loads. Illustrative examples of each are given.


Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 73.2X

Retrieve articles in all journals with MSC: 73.2X


Additional Information

DOI: https://doi.org/10.1090/qam/39533
Article copyright: © Copyright 1951 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website